Alert archive / Arizona / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 50, NWS Flagstaff, AZ

July 31, 2007Gila County, Yavapai County, Arizona

NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 31, 2007, 4:04 PM MST for Gila County, Yavapai County, Arizona. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 31, 2007, 4:04 PM MST (23:04 UTC)
Expired
Jul 31, 2007, 4:30 PM MST
In force
26 min
Issued by
NWS Flagstaff, AZ
Area
Counties, with a storm outline in the text

Counties Gila County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 61 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 11.1 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2007-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2007-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
231 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:30 PM MST, 34 minutes earlier.

Area forecast discussion, Jul 31, 3:30 PM MST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
330 PM MST TUE JUL 31 2007

.SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE AREA
THROUGH THE END OF THE WEEK. EXPECT AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS...SOME PRODUCING HEAVY RAIN...ACROSS MUCH OF
NORTHERN ARIZONA.

&&

.DISCUSSION...SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON
AS VERY MOIST FLOW ALOFT AND A PERSISTENTLY UNSTABLE AIR MASS REMAIN
IN PLACE ACROSS THE NORTHLAND. WE CAN EXPECT THAT THESE
THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAIN...WILL CONTINUE FOR THE
REMAINDER OF THIS AFTERNOON AND EVENING. THE ALIGNMENT OF SYNOPTIC
FEATURES IS PRODUCING A STEERING FLOW FROM THE EAST-SOUTHEAST...
THOUGH STORM MOTION IS STILL A BIT ON THE SLOW SIDE. HOWEVER...WHILE
MANY LOCATIONS POSSESS SATURATED SOILS AND ISOLATED AREAS OF
FLOODING WILL REMAIN A CONCERN FOR THE REST OF TODAY...IT NO LONGER
APPEARS THAT WIDESPREAD FLASH FLOODING SHOULD BE AN ISSUE.

MOIST FLOW ALOFT LOOKS TO REMAIN ACROSS NORTHERN AZ FOR TOMORROW AND
PRETTY MUCH THE REST OF THE WEEK AS NO SIGNIFICANT MECHANISM APPEARS
THAT WOULD RESULT IN A SUBSTANTIAL REDUCTION IN MOISTURE ACROSS THE
REGION. THUS...WE CAN EXPECT THE DAILY CONVECTIVE PROCESS OF MAINLY
AFTERNOON AND EVENING THUNDERSTORMS TO CONTINUE FOR THE MAJORITY OF
THE WEEK.

KD

&&

.AVIATION...FOR THE 00Z PACKAGE...EXPECT CONVECTION TO SLOWLY
DIMINISH THIS EVENING...WITH THE GREATEST COVERAGE OF SHOWERS
AND THUNDERSTORMS REMAINING ALONG AND WEST OF THE MOGOLLON
RIM...WITH SCT MVFR CONDITIONS 00Z-04Z. SKIES WILL GENERALLY
BECOME SCT AFTER 04Z. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 31, 3:00 PM MST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
300 PM MST TUE JUL 31 2007

AZZ004>018-037>040-010700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
300 PM MST TUE JUL 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

DEEP MOISTURE AND AN UNSTABLE AIR MASS WILL REMAIN OVER NORTHERN
ARIZONA TODAY. AS SUCH...SCATTERED TO NUMEROUS THUNDERSTORMS WILL
CONTINUE INTO THE LATE EVENING HOURS ACROSS THE NORTHLAND. WITH
ADDITIONAL LOCALLY HEAVY RAINS ANTICIPATED AND MANY LOCATIONS
ALREADY POSSESSING HEAVILY SATURATED SOILS...THE GREATEST WEATHER
THREAT WILL LIKELY BE ISOLATED AREAS WITH FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL AND HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 3:24 AM MSTFlash Flood WatchFGZCoconino, Gila, Navajo, Yavapai12 hr

Nearby

Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.